E. D. Tymchatyn
Department of Mathematics and Statistics
University of Saskatchewan
106 Wiggins Road
Saskatoon, SK, S7N 5E6, Canada
Office: 231 McLean Hall
Phone: (306) 966-6113
Fax: (306) 966-6086
email: tymchat@math.usask.ca

Research interests: Topology; continuum theory


Papers:

  1. Song, Jianwei; Tymchatyn, E. D.: Free spaces. Fund. Math. 163 (2000), no. 3, 229-239.
  2. Kato, H.; Kawamura, K.; Tuncali, H. M.; Tymchatyn, E. D.: Measures and topological dynamics on Menger manifolds. Topology Appl. 103 (2000), no. 3, 249-282.
  3. Kawamura, K.; Levin, M.; Tymchatyn, E. D.: A characterization of 1-dimensional Noebeling spaces. Proceedings of the 12th Summer Conference on General Topology and its Applications (North Bay, ON, 1997). Topology Proc. 22 (1997), Summer, 155-174.
  4. Proceedings of the 12th Summer Conference on General Topology and its Applications. Held at Nipissing University, North Bay, ON, 1997. Edited by Robert C. Flagg, Klaas Pieter Hart, Jeff Norden, Edward D. Tymchatyn and Murat Tuncali. Topology Proc. 22 (1997), Summer. Topology Proceedings, Auburn, AL, 1997. pp. i-iv and 1-608.
  5. Levin, M.; Tymchatyn, E. D.: On the dimension of almost n-dimensional spaces. Proc. Amer. Math. Soc. 127 (1999), no. 9, 2793-2795.
  6. Tymchatyn, E. D.; Yang, Chang-Cheng: Characterizing continua by disconnection properties. Canad. Math. Bull. 41 (1998), no. 3, 348-358.
  7. Tymchatyn, E. D.; Walker, Russell B.: Taming the Cantor fence. Topology Appl. 83 (1998), no. 1, 45-52.
  8. Kawamura, Kazuhiro; Tymchatyn, Edward D.: Dimensions of hereditarily indecomposable continua. Bull. Polish Acad. Sci. Math. 43 (1995), no. 2, 101-104.
  9. Kawamura, K.; Tymchatyn, E. D.: Continua which admit no mean. Colloq. Math. 71 (1996), no. 1, 97-105.
  10. Kawamura, Kazuhiro; Oversteegen, Lex G.; Tymchatyn, E. D.: On homogeneous totally disconnected 1-dimensional spaces. Fund. Math. 150 (1996), no. 2, 97-112.
  11. Chigogidze, A.; Kawamura, K.; Tymchatyn, E. D.: N”beling spaces and pseudo-interiors of Menger compacta. Topology Appl. 68 (1996), no. 1, 33-65.
  12. Kawamura, K.; Tuncali, H. M.; Tymchatyn, E. D.: Expansive homeomorphisms on Peano curves. Houston J. Math. 21 (1995), no. 3, 573-583.
  13. Chigogidze, Alex; Kawamura, Kazuhiro; Tymchatyn, E. D.: Menger manifolds. Continua (Cincinnati, OH, 1994), 37-88, Lecture Notes in Pure and Appl. Math., 170, Dekker, New York, 1995.
  14. Lelek, A.; Tymchatyn, E. D.: Properties of continua related to dimension theory. Glas. Mat. Ser. III 28(48) (1993), no. 1, 139-153.
  15. Bula, W.; Nikiel, J.; Tymchatyn, E. D.: The Koenigsberg bridge problem for Peano continua. Canad. J. Math. 46 (1994), no. 6, 1175-1187.
  16. Nikiel, J.; Tuncali, H. M.; Tymchatyn, E. D.: Dense embeddings into cubes and manifolds. Continuum theory and dynamical systems, 243-260, Lecture Notes in Pure and Appl. Math., 149, Dekker, New York, 1993.
  17. Oversteegen, Lex G.; Tymchatyn, E. D.: On the dimension of certain totally disconnected spaces. Proc. Amer. Math. Soc. 122 (1994), no. 3, 885-891.
  18. Debski, W.; Tymchatyn, E. D.: A note on accessible composants in Knaster continua. Houston J. Math. 19 (1993), no. 3, 435-442.
  19. Grispolakis, J.; Nikiel, J.; Simone, J. N.; Tymchatyn, E. D.: Separators in continuous images of ordered continua and hereditarily locally connected continua. Canad. Math. Bull. 36 (1993), no. 2, 154-163.
  20. Marsh, M. M.; Tymchatyn, E. D.: Inductively weakly confluent mappings. Houston J. Math. 18 (1992), no. 2, 235-250.
  21. Nikiel, J.; Tymchatyn, E. D.: On homogeneous images of compact ordered spaces. Canad. J. Math. 45 (1993), no. 2, 380-393.
  22. Nikiel, J.; Tuncali, H. M.; Tymchatyn, E. D.: Continuous images of arcs and inverse limit methods. Mem. Amer. Math. Soc. 104 (1993), no. 498, viii+80 pp.
  23. Buskirk, R. D.; Nikiel, J.; Tymchatyn, E. D.: Totally regular curves as inverse limits. Houston J. Math. 18 (1992), no. 3, 319-327.
  24. Bula, W.; Nikiel, J.; Tuncali, H. M.; Tymchatyn, E. D.: Continuous images of ordered compacta are regular supercompact. Proceedings of the Tsukuba Topology Symposium (Tsukuba, 1990). Topology Appl. 45 (1992), no. 3, 203-221.
  25. Debski, W.; Tymchatyn, E. D.: Composant-like decompositions of spaces. Fund. Math. 140 (1991), no. 1, 69-78.
  26. Nikiel, J.; Tymchatyn, E. D.: Sets of end-points and ramification points in dendroids. Fund. Math. 138 (1991), no. 2, 139-146.
  27. Nikiel, J.; Tuncali, H. M.; Tymchatyn, E. D.: A locally connected rim-countable continuum which is the continuous image of no arc. Topology Appl. 42 (1991), no. 1, 83-93.
  28. Mayer, J. C.; Mohler, L. K.; Oversteegen, L. G.; Tymchatyn, E. D.: Characterization of separable metric R-trees. Proc. Amer. Math. Soc. 115 (1992), no. 1, 257-264.
  29. Kato, Hisao; Koyama, Akira; Tymchatyn, E. D.: Mappings with zero surjective span. Houston J. Math. 17 (1991), no. 3, 325-333.
  30. Iliadis, S. D.; Tymchatyn, E. D.: Compactifications with minimum rim-types of rational spaces. Houston J. Math. 17 (1991), no. 3, 311-323.
  31. Nikiel, J.; Tuncali, H. M.; Tymchatyn, E. D.: On the rim-structure of continuous images of ordered compacta. Pacific J. Math. 149 (1991), no. 1, 145-155.
  32. Mayer, J. C.; Tymchatyn, E. D: . Containing spaces for planar rational compacta. Dissertationes Math. (Rozprawy Mat.) 300 (1990), 27 pp.
  33. Mayer, J. C.; Tymchatyn, E. D.: Universal rational spaces. Dissertationes Math. (Rozprawy Mat.) 293 (1990), 39 pp.
  34. Oversteegen, Lex G.; Tymchatyn, E. D.: Recurrent homeomorphisms on ${R}\sp 2$ are periodic. Proc. Amer. Math. Soc. 110 (1990), no. 4, 1083-1088.
  35. Bula, Witold D.; Tymchatyn, E. D: . On a characterization of trees. Proc. Amer. Math. Soc. 108 (1990), no. 4, 1107-1108.
  36. Bula, Witold D.; Tymchatyn, E. D.: Restrictions of open mappings of continua. Proc. Amer. Math. Soc. 109 (1990), no. 1, 233-235.
  37. Debski, W.; Tymchatyn, E. D.: Homeomorphisms of composants in Knaster continua. Proceedings of the 1987 Topology Conference (Birmingham, AL, 1987). Topology Proc. 12 (1987), no. 2, 239-256.
  38. Brechner, B. L.; Mayer, J. C.; Tymchatyn, E. D.: Inaccessibility, essential maps, and shape theory. Fund. Math. 132 (1989), no. 1, 1-23.
  39. Grispolakis, J.; Tymchatyn, E. D.: The fundamental group and weakly confluent mappings on ANRs. II. Proceedings of the 1986 Topology Conference (Lafayette, LA, 1986). Topology Proc. 11 (1986), no. 2, 281-290.
  40. Oversteegen, L. G.; Tymchatyn, E. D.: On hereditarily indecomposable compacta. Geometric and algebraic topology, 407-417, Banach Center Publ., 18, PWN, Warsaw, 1986.
  41. Grispolakis, J.; Tymchatyn, E. D.: On a characterization of W-sets and the dimension of hyperspaces. Proc. Amer. Math. Soc. 100 (1987), no. 3, 557-563.
  42. Mackowiak, T.; Tymchatyn, E. D.: Some classes of locally connected continua. Colloq. Math. 52 (1987), no. 1, 39-52.
  43. Debski, W.; Tymchatyn, E. D.: External equivalence classes in decompositions of spaces. Proc. Amer. Math. Soc. 100 (1987), no. 4, 781-784.
  44. Grispolakis, J.; Tymchatyn, E. D.: On the Cech cohomology of continua with no n-ods. Houston J. Math. 11 (1985), no. 4, 505-513.
  45. Mayer, J. C.; Oversteegen, Lex G.; Tymchatyn, E. D.: The Menger curve. Characterization and extension of homeomorphisms of non-locally-separating closed subsets. Dissertationes Math. (Rozprawy Mat.) 252 (1986), 45 pp.
  46. Mackowiak, T.; Tymchatyn, E. D. Some properties of open and related mappings. Colloq. Math. 49 (1985), no. 2, 175-194.
  47. Mackowiak, T.; Tymchatyn, E. D.: Continuous mappings on continua. II. Dissertationes Math. (Rozprawy Mat.) 225 (1984), 57 pp.
  48. Oversteegen, Lex G.; Tymchatyn, E. D.: Plane strips and the span of continua. II. Houston J. Math. 10 (1984), no. 2, 255-266.
  49. Oversteegen, Lex G.; Tymchatyn, E. D.: On span and weakly chainable continua. Fund. Math. 122 (1984), no. 2, 159-174.
  50. Oversteegen, Lex G.; Tymchatyn, E. D.: On the span of weakly-chainable continua. Fund. Math. 119 (1983), no. 2, 151-156.
  51. Oversteegen, Lex G.; Tymchatyn, E. D.: On span and chainable continua. Fund. Math. 123 (1984), no. 2, 137-149. (Reviewer: C. E. Burgess) 54F20 (54F15)
  52. Oversteegen, Lex G.; Tymchatyn, E. D.: Subcontinua with degenerate tranches in hereditarily decomposable continua. Trans. Amer. Math. Soc. 278 (1983), no. 2, 717-724.
  53. Tymchatyn, E. D.: Some rational continua. Rocky Mountain J. Math. 13 (1983), no. 2, 309-319.
  54. Oversteegen, Lex G.; Tymchatyn, E. D.: Plane strips and the span of continua. I. Houston J. Math. 8 (1982), no. 1, 129-142.
  55. Martin, John R.; Oversteegen, Lex G.; Tymchatyn, E. D.: Fixed point set of products and cones. Pacific J. Math. 101 (1982), no. 1, 133-139.
  56. Tymchatyn, E. D.: On absolutely essential mappings. Houston J. Math. 7 (1981), no. 1, 137-145.
  57. Grispolakis, J.; Tymchatyn, E. D.: On confluent mappings and essential mappings--a survey. Rocky Mountain J. Math. 11 (1981), no. 1, 131-153.
  58. Hunt, J. H. V.; Tymchatyn, E. D.: A theorem on involutions on unicoherent spaces. Quart. J. Math. Oxford Ser. (2) 32 (1981), no. 125, 57-67.
  59. Oversteegen, Lex G.; Tymchatyn, E. D.: On atriodic tree-like continua. Proc. Amer. Math. Soc. 83 (1981), no. 1, 201-204.
  60. Grispolakis, J.; Tymchatyn, E. D.: Continua which are images of weakly confluent mappings only. II. Houston J. Math. 6 (1980), no. 3, 375-387.
  61. Grispolakis, J.; Tymchatyn, E. D.: On the existence of arcs in rational curves. Fund. Math. 108 (1980), no. 1, 23-26.
  62. Grispolakis, J.; Tymchatyn, E. D.: Irreducible continua with degenerate end-tranches and arcwise accessibility in hyperspaces. Fund. Math. 110 (1980), no. 2, 117-130.
  63. Martin, John R.; Tymchatyn, E. D.: Fixed point sets of 1-dimensional Peano continua. Pacific J. Math. 89 (1980), no. 1, 147-149.
  64. Grispolakis, J.; Tymchatyn, E. D.: Confluent mappings and Cech cohomology. Proc. Int. Conf. Geometric Topology. Polish Scientific Publishers, Warszawa (1980), 177-182.
  65. Grispolakis, J.; Tymchatyn, E. D.: Continua which are images of weakly confluent mappings only. I. Houston J. Math. 5 (1979), no. 4, 483-502.
  66. Grispolakis, J.; Tymchatyn, E. D.: Confluent images of rational continua. Houston J. Math. 5 (1979), no. 3, 331-337.
  67. Grispolakis, J.; Tymchatyn, E. D.: Continua which admit only certain classes of onto mappings. Proceedings of the 1978 Topology Conference (Univ. Oklahoma, Norman, Okla., 1978), II. Topology Proc. 3 (1978), no. 2, 347-362 (1979).
  68. Grispolakis, J.; Nadler, Sam B., Jr.; Tymchatyn, E. D.: Some properties of hyperspaces with applications to continua theory. Canad. J. Math. 31 (1979), no. 1, 197-210.
  69. Grispolakis, J.; Tymchatyn, E. D.: Embedding smooth dendroids in hyperspaces. Canad. J. Math. 31 (1979), no. 1, 130-138.
  70. Grispolakis, J.; Tymchatyn, E. D.: Hereditarily $\sigma $-connected continua. Colloq. Math. 41 (1979), no. 1, 57-65.
  71. Grispolakis, J.; Tymchatyn, E. D.: $\sigma $-connectedness in hereditarily locally connected spaces. Trans. Amer. Math. Soc. 253 (1979), 303-315.
  72. Grispolakis, J.; Tymchatyn, E. D.: Semi-confluent mappings and acyclicity. Houston J. Math. 4 (1978), no. 3, 343-357.
  73. Grispolakis, J.; Tymchatyn, E. D.: Weakly confluent mappings and the covering property of hyperspaces. Proc. Amer. Math. Soc. 74 (1979), no. 1, 177-182.
  74. Grispolakis, Joachim; Tymchatyn, Edward D.: A universal smooth dendroid. Bull. Acad. Polon. Sci. S‚r. Sci. Math. Astronom. Phys. 26 (1978), no. 12, 991-998 (1979).
  75. Tymchatyn, E. D.: On finitely Suslinian continua. Fund. Math. 98 (1978), no. 3, 231-247.
  76. Tymchatyn, E. D.: Compactification of hereditarily locally connected spaces. Canad. J. Math. 29 (1977), no. 6, 1223-1229.
  77. Tymchatyn, E. D.: Some n-arc theorems. Pacific J. Math. 66 (1976), no. 1, 291-294.
  78. Tymchatyn, E. D.: Weakly confluent mappings and a classification of continua. Colloq. Math. 36 (1976), no. 2, 229-233.
  79. Nishiura, T.; Tymchatyn, E. D.: Hereditarily locally connected spaces. Houston J. Math. 2 (1976), no. 4, 581-599.
  80. Tymchatyn, E. D.: The Hahn-Mazurkiewicz theorem for finitely Suslinian continua. General Topology and Appl. 7 (1977), no. 1, 123-127.
  81. Tymchatyn, E. D.: Compactifications of rational spaces. Houston J. Math. 3 (1977), no. 1, 131-139.
  82. Tymchatyn, E. D.: Characterizations of continua in which connected subsets are arcwise connected. Trans. Amer. Math. Soc. 222 (1976), 377-388.
  83. Lelek, A.; Tymchatyn, E. D.: Pseudo-confluent mappings and a classification of continua. Canad. J. Math. 27 (1975), no. 6, 1336-1348.
  84. Grispolakis, J.; Lelek, A.; Tymchatyn, E. D.: Connected subsets of finitely Suslinian continua. Colloq. Math. 35 (1976), no. 2, 209-222.
  85. Tymchatyn, E. D.: Hyperspaces of hereditarily indecomposable plane continua. Proc. Amer. Math. Soc. 56 (1976), 300-302.
  86. Tymchatyn, E. D.: Partial orders on the 2-cell. Canad. Math. Bull. 18 (1975), no. 3, 411-416.
  87. Tymchatyn, E. D.: On the rim-types of hereditarily locally connected continua. Fund. Math. 89 (1975), no. 2, 93-97.
  88. Tymchatyn, E. D.: Continua in which all connected subsets are arcwise connected. Trans. Amer. Math. Soc. 205 (1975), 317-331.
  89. Tymchatyn, E. D.; Friberg, B. O.: A problem of Martin concerning strongly convex metrics on $E\sp{3}$. Proc. Amer. Math. Soc. 43 (1974), 461-464.
  90. Tymchatyn, E. D.; Hunt, J. H. V.: The theorem of Miss Mullikin-Mazurkiewicz-van Est for unicoherent Peano spaces. Fund. Math. 77 (1973), no. 3, 285-287.
  91. Tymchatyn, E. D.: Partial order and collapsibility of 2-complexes. Fund. Math. 77 (1972), no. 1, 5-7.
  92. Tymchatyn, E. D.: Continua whose connected subsets are arcwise connected. Colloq. Math. 24 (1971/72), 169-174, 286.
  93. Tymchatyn, E. D.: Some order theoretic characterizations of the 3-cell. Colloq. Math. 24 (1971/72), 195-203.
  94. Tymchatyn, E. D.: Antichains and products in partially ordered spaces. Trans. Amer. Math. Soc. 146 1969 511-520.
  95. Tymchatyn, E. D.: The 2-cell as a partially ordered space. Pacific J. Math. 30 1969 825-836.
  96. Tymchatyn, E. D.; Ward, L. E., Jr.: On three problems of Franklin and Wallace concerning partially ordered spaces. Colloq. Math. 20 1969 229-236.
  97. Tymchatyn, E. D.: A one-parameter subsemigroup which meets many regular ${\cal D}$-classes. Canad. J. Math. 21 1969 735-739.


Last update: September 10, 2000